Jump to content
CrazyBoards.org

what are the chances of td with seroquel xr?


Recommended Posts

on seroquel xr 1200mg... for schizophrenia. miracle drug! read on google and some people said that "some" people on antipsychoitcs after a while "may" develop "TARDIVE DYSKINESIA". i dont want that. but actually after finding a drug that works for my psychoitc symptoms i reacon ill be on it for the rest of my life till theres a "cure". i know with atypicals that getting td is lower than on a typical but then someone argued that atypicals havent been around long enough coz there so new that it is still not seen whether they actually do have a lower risk of td. so just wondering what are the chances of developing td from seroquel xr?!?!?

Link to comment
Share on other sites

From what i understand your chances are much, much lower of getting Td on an aap and seroquel has been around for awhile now.

That being said, you are on a very high dose, higher than average.

You may want to have your doctor monitor you every 6 months for td signs and sx it is a very simple test, stick out your tongue, hold out your arms, etc., just to be on the safe side.

but, i still believe your chances to be very low. YOu are mroe at risk for some of the blood sugar and cholesterol effects, honestly.

Anna

Link to comment
Share on other sites

what everyone said was true except a few things to add:

is this your first time ever taking an antipsychotic medication? if so then don't worry, if not, then my doctor had said that the more times u switch or go off one and go on another one, the more likely you'll develop NMS(neuroleptlic malignant syndrome or some form of EPS) either akathisia or stiff muscles. (this is not a direct quote from my doctor, but nevertheless the advice is dont go on one too many antipsych drugs. or you could double your chances of developing EPS, tics, or NMS.

#2 although seroquel and zyprexa are usually both mild in terms of EPS or TD type issues. they can and do cause in some individuals RLS or restless legs syndrome.

Link to comment
Share on other sites

I have never heard that switching AAPs increases the risk of eps side effects, at least with the newer meds. nor has that been my personal experience and i have switched many many times.

I think that the idea of switching causing more problems..... well, I find that to be rather ridiculous really.

Anna

Link to comment
Share on other sites

Being on more than one at a time increases the risk of EPS, but statistically speaking you're more likely to get struck by lightning than get TD off an AAP at any dose.

If you're nervous enough to be worried about TD from Seroquel, head for cover when you see storm clouds coming.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...